News Notes. Ann Intern Med. 1997;127:664. doi: 10.7326/0003-4819-127-8_Part_1-199710150-00045
Download citation file:
Published: Ann Intern Med. 1997;127(8_Part_1):664.
In late July, the U.S. Food and Drug Administration (FDA) issued a health advisory on zafirlukast after learning that six asthma patients had developed Churg-Strauss syndrome (allergic granulomatous angiitis) while taking the drug.
The FDA is not recommending that patients stop taking the asthma drug. “The data do not definitively demonstrate that the drug caused the condition” and “the agency continues to believe the benefits of this drug outweigh any of its known or potential risks,” according to the FDA announcement.
All reported cases occurred in patients whose steroidal asthma medications were gradually being lowered or discontinued during zafirlukast therapy. Health care providers are encouraged to monitor patients carefully when corticosteroid treatment is being tapered or discontinued.
Learn more about subscription options.
Register Now for a free account.
Infectious Disease, Pulmonary/Critical Care, Vaccines/Immunization, Asthma, Prevention/Screening.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only